Alert archive / Nebraska / Wind Chill Advisories in 2011

Wind Chill Advisory 7, NWS North Platte, NE

February 7, 201123 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Feb 7, 2011, 3:23 PM MST for 23 counties in Nebraska. It took effect at Feb 7, 2011, 8:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 3:23 PM MST (22:23 UTC)
In effect from
Feb 7, 2011, 8:00 PM MST
Expired
Feb 8, 2011, 11:12 AM MST
In force
15 hr
Issued by
NWS North Platte, NE
All 23 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 8 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WWUS43 KLBF 072223 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
423 PM CST MON FEB 7 2011

...SNOW...WIND AND VERY COLD TEMPERATURES TO AFFECT WESTERN AND
NORTH CENTRAL NEBRASKA...

.A STRONG ARCTIC COLD FRONT DROPPING FROM THE NORTHERN ROCKIES
INTO THE HIGH PLAINS WILL BRING WIDESPREAD ACCUMULATING SNOWFALL
TONIGHT AND TUESDAY. ALONG WITH THE SNOW...STRONG WINDS AND VERY
COLD TEMPERATURES WILL CAUSE BLOWING AND DRIFTING SNOW AND
DANGEROUS WIND CHILL READINGS.

NEZ005>010-027>029-081000-
/O.NEW.KLBF.WC.Y.0007.110208T0300Z-110208T1800Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD-
WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT
423 PM CST MON FEB 7 2011

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST TUESDAY. 

* WIND CHILL VALUES...TEMPERATURES FALLING TO NEAR ZERO OR COLDER
  AND STRONG WINDS WILL PRODUCE WIND CHILL READINGS OF -20 TO -29
  BELOW ZERO.

* OTHER IMPACTS...LIGHT SNOW TONIGHT WILL ADD TO THE HAZARDS OF
  EXTREME COLD. FROSTBITE COULD OCCUR IN 30 MINUTES OR LESS IN
  THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ004-022>026-035>038-094-081000-
/O.CON.KLBF.WW.Y.0005.000000T0000Z-110208T1800Z/
SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN-
CUSTER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE
423 PM CST MON FEB 7 2011 /323 PM MST MON FEB 7 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
/11 AM MST/ TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TUESDAY. 

* TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE THIS EVENING AND 
  END TUESDAY MORNING. 

* SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOWFALL IS LIKELY WITH 
  HIGHEST AMOUNTS ALONG HIGHWAY 92 AND WEST THROUGH GARDEN 
  COUNTY. 

* WIND...EAST AND NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH 
  TONIGHT WITH GUSTS TO 30 MPH. 

* IMPACTS...VISIBILITY WILL FALL TO 1/4 MILE IN SNOW AND BLOWING
  SNOW. TRAVEL WILL BECOME HAZARDOUS TONIGHT AND TUESDAY MORNING.
  TEMPERATURES BELOW ZERO BY MORNING AND STRONG WINDS WILL PRODUCE
  DANGEROUS WIND CHILL READINGS NEAR 20 BELOW ZERO. FROST BITE
  COULD OCCUR IN 30 MINUTES OR LESS IN THE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
ALONG WITH THE HAZARDOUS DRIVING CONDITIONS...DANGEROUSLY COLD
WIND CHILLS WILL CREATE A RISK OF FROSTBITE TO EXPOSED SKIN.

&&

$$

NEZ056>059-069>071-081000-
/O.CON.KLBF.WW.Y.0005.110208T0000Z-110208T2200Z/
DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
423 PM CST MON FEB 7 2011 /323 PM MST MON FEB 7 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM
MST/ TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM
MST/ TUESDAY. 

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...BLOWING SNOW AND BITTERLY COLD WIND
CHILLS...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING
TO 6 PM CST /5 PM MST/ TUESDAY.

* TIMING...LIGHT TO MODERATE SNOW WILL BEGIN TONIGHT AND END 
  EARLY TUESDAY AFTERNOON. 

* SNOW ACCUMULATIONS...3 TO 5 INCHES OF SNOWFALL IS LIKELY BY 
  TUESDAY AFTERNOON WITH HIGHEST ACCUMULATIONS SOUTH AND WEST OF 
  OGALLALA TO BIG SPRINGS AND IMPERIAL 

* WIND...EAST AND NORTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH 
  TONIGHT WITH GUSTS TO 35 MPH. 

* IMPACTS...VISIBILITY WILL FALL TO 1/4 MILE IN SNOW AND BLOWING 
  SNOW. TRAVEL WILL BECOME HAZARDOUS TONIGHT AND TUESDAY 
  MORNING. TEMPERATURES FALLING TO NEAR ZERO BY MORNING AND 
  STRONG WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS OF 10 
  TO 15 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
ALONG WITH THE HAZARDOUS DRIVING CONDITIONS...DANGEROUSLY COLD
WIND CHILLS WILL CREATE A RISK OF FROSTBITE TO EXPOSED SKIN.

&&

$$
3 follow-up statements
865 
WWUS43 KLBF 080851
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
251 AM CST TUE FEB 8 2011

...SNOW...WIND AND VERY COLD TEMPERATURES TO AFFECT WESTERN AND
NORTH CENTRAL NEBRASKA THIS MORNING AND EARLY THIS AFTERNOON...

.A STRONG ARCTIC COLD FRONT DROPPING FROM THE NORTHERN ROCKIES
INTO THE HIGH PLAINS WILL BRING SNOW TO SOUTHWESTERN NEBRASKA THIS
MORNING AND EARLY THIS AFTERNOON. IN ADDITION TO SNOW...BITTERLY
COLD WIND CHILLS ARE LIKELY OVER CENTRAL AND NORTH CENTRAL
NEBRASKA. 

NEZ004-022>026-035>038-094-081800-
/O.CAN.KLBF.WW.Y.0005.000000T0000Z-110208T1800Z/
/O.EXA.KLBF.WC.Y.0007.000000T0000Z-110208T1800Z/
SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN-
CUSTER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE
251 AM CST TUE FEB 8 2011 /151 AM MST TUE FEB 8 2011/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. 

* TIMING...BITTERLY COLD WIND CHILLS ARE LIKELY THROUGH NOON CST
  (11 AM MST).  

* WIND...NORTHEAST WINDS OF 10 TO 20 MPH ARE LIKELY THIS MORNING.

* IMPACTS...BITTERLY COLD TEMPERATURES WILL COMBINE WITH THE
  WIND...PRODUCING WIND CHILLS OF 20 TO 30 BELOW ZERO THIS
  MORNING. WITH WIND CHILLS THIS COLD...EXPOSED SKIN CAN FREEZE IN
  A MATTER OF MINUTES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ056>059-069>071-081800-
/O.CON.KLBF.WW.Y.0005.000000T0000Z-110208T2200Z/
DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
251 AM CST TUE FEB 8 2011 /151 AM MST TUE FEB 8 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM
MST/ THIS AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM
MST/ THIS AFTERNOON. 

* TIMING...LIGHT TO MODERATE SNOW WILL END EARLY TUESDAY AFTERNOON
  ACROSS FAR SOUTHWESTERN NEBRASKA.

* SNOW ACCUMULATIONS...3 TO 5 INCHES OF SNOWFALL IS LIKELY BY
  TUESDAY AFTERNOON WITH HIGHEST ACCUMULATIONS SOUTH OF INTERSTATE
  80. 

* WIND...EAST AND NORTHEAST WINDS OF 15 TO 25 MPH ARE LIKELY.

* IMPACTS...VISIBILITY WILL FALL TO A HALF A MILE IN SNOW AND
  BLOWING SNOW. TRAVEL WILL BECOME HAZARDOUS THIS MORNING.
  TEMPERATURES FALLING TO NEAR ZERO AND STRONG WINDS WILL PRODUCE
  DANGEROUS WIND CHILL READINGS OF 10 TO 20 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
ALONG WITH THE HAZARDOUS DRIVING CONDITIONS...DANGEROUSLY COLD
WIND CHILLS WILL CREATE A RISK OF FROSTBITE TO EXPOSED SKIN.

&&

$$

NEZ005>010-027>029-081800-
/O.CON.KLBF.WC.Y.0007.000000T0000Z-110208T1800Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD-
WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT
251 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...BITTERLY COLD WIND CHILLS ARE LIKELY THROUGH NOON CST
  (11 AM MST).  

* WIND...NORTHEAST WINDS OF 10 TO 20 MPH ARE LIKELY THIS MORNING.

* IMPACTS...BITTERLY COLD TEMPERATURES WILL COMBINE WITH THE
  WIND...PRODUCING WIND CHILLS OF 20 TO 30 BELOW ZERO THIS
  MORNING. WITH WIND CHILLS THIS COLD...EXPOSED SKIN CAN FREEZE IN
  A MATTER OF MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BUTTLER
230 
WWUS43 KLBF 081214
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 AM CST TUE FEB 8 2011

...SNOW...WIND AND VERY COLD TEMPERATURES TO AFFECT WESTERN AND
NORTH CENTRAL NEBRASKA THIS MORNING AND EARLY THIS AFTERNOON...

.A STRONG ARCTIC COLD FRONT DROPPING FROM THE NORTHERN ROCKIES
INTO THE HIGH PLAINS WILL BRING SNOW TO FAR SOUTHWESTERN NEBRASKA
THIS MORNING INTO EARLY THIS AFTERNOON. IN ADDITION TO SNOW...
BITTERLY COLD WIND CHILLS ARE LIKELY OVER CENTRAL AND NORTH
CENTRAL NEBRASKA THIS MORNING.

NEZ056>059-081800-
/O.CAN.KLBF.WW.Y.0005.000000T0000Z-110208T2200Z/
/O.EXA.KLBF.WC.Y.0007.000000T0000Z-110208T1800Z/
DEUEL-KEITH-PERKINS-LINCOLN-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE
614 AM CST TUE FEB 8 2011 /514 AM MST TUE FEB 8 2011/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* TIMING...BITTERLY COLD WIND CHILLS ARE LIKELY THROUGH NOON CST 
  (11 AM MST). 

* WIND...NORTHEAST WINDS OF 10 TO 20 MPH ARE LIKELY THIS MORNING.

* IMPACTS...BITTERLY COLD TEMPERATURES WILL COMBINE WITH THE 
  WIND...PRODUCING WIND CHILLS OF 20 TO 30 BELOW ZERO THIS 
  MORNING. WITH WIND CHILLS THIS COLD...EXPOSED SKIN CAN FREEZE 
  IN A MATTER OF MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ069>071-081800-
/O.CON.KLBF.WW.Y.0005.000000T0000Z-110208T2200Z/
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...IMPERIAL...HAYES CENTER...CURTIS...
EUSTIS
614 AM CST TUE FEB 8 2011 /514 AM MST TUE FEB 8 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM
MST/ THIS AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM
MST/ THIS AFTERNOON. 

* TIMING...LIGHT TO MODERATE SNOW WILL END EARLY TUESDAY 
  AFTERNOON ACROSS FAR SOUTHWESTERN NEBRASKA. 

* SNOW ACCUMULATIONS...3 TO 5 INCHES OF SNOWFALL IS LIKELY BY 
  TUESDAY AFTERNOON WITH HIGHEST ACCUMULATIONS SOUTH OF 
  INTERSTATE 80. 

* WIND...EAST AND NORTHEAST WINDS OF 15 TO 25 MPH ARE LIKELY.

* IMPACTS...VISIBILITY WILL FALL TO A HALF A MILE IN SNOW AND 
  BLOWING SNOW. TRAVEL WILL BECOME HAZARDOUS THIS MORNING. 
  TEMPERATURES FALLING TO NEAR ZERO AND STRONG WINDS WILL 
  PRODUCE DANGEROUS WIND CHILL READINGS OF 10 TO 20 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
ALONG WITH THE HAZARDOUS DRIVING CONDITIONS...DANGEROUSLY COLD
WIND CHILLS WILL CREATE A RISK OF FROSTBITE TO EXPOSED SKIN.

&&

$$

NEZ004>010-022>029-035>038-094-081800-
/O.CON.KLBF.WC.Y.0007.000000T0000Z-110208T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CODY...
MERRIMAN...KILGORE
614 AM CST TUE FEB 8 2011 /514 AM MST TUE FEB 8 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* TIMING...BITTERLY COLD WIND CHILLS ARE LIKELY THROUGH NOON CST 
  (11 AM MST). 

* WIND...NORTHEAST WINDS OF 10 TO 20 MPH ARE LIKELY THIS MORNING.

* IMPACTS...BITTERLY COLD TEMPERATURES WILL COMBINE WITH THE 
  WIND...PRODUCING WIND CHILLS OF 20 TO 30 BELOW ZERO THIS 
  MORNING. WITH WIND CHILLS THIS COLD...EXPOSED SKIN CAN FREEZE 
  IN A MATTER OF MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CLB
307 
WWUS43 KLBF 081812 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1212 PM CST TUE FEB 8 2011

...SNOW...WIND AND VERY COLD TEMPERATURES TO AFFECT WESTERN AND
NORTH CENTRAL NEBRASKA THIS AFTERNOON...

.A STRONG ARCTIC COLD FRONT DROPPING FROM THE NORTHERN ROCKIES
INTO THE HIGH PLAINS WILL BRING SNOW TO FAR SOUTHWESTERN NEBRASKA
TODAY. IN ADDITION TO SNOW...BITTERLY COLD WIND CHILLS ARE LIKELY
OVER CENTRAL AND NORTH CENTRAL NEBRASKA THIS MORNING.

NEZ004>010-022>029-035>038-056>059-094-081915-
/O.CAN.KLBF.WC.Y.0007.000000T0000Z-110208T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...CODY...MERRIMAN...
KILGORE
1212 PM CST TUE FEB 8 2011 /1112 AM MST TUE FEB 8 2011/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 

TEMPERATURES CONTINUE TO SLOWLY RISE AND WINDS ARE WEAKENING SO
THAT WIND CHILL READINGS WILL RISE ABOVE MINUS 20. THEREFORE THE WIND
CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

NEZ069>071-082200-
/O.CON.KLBF.WW.Y.0005.000000T0000Z-110208T2200Z/
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...IMPERIAL...HAYES CENTER...CURTIS...
EUSTIS
1212 PM CST TUE FEB 8 2011 /1112 AM MST TUE FEB 8 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM
MST/ THIS AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM
MST/ THIS AFTERNOON. 

* TIMING...LIGHT TO MODERATE SNOW WILL TAPER TO FLURRIES THIS
  AFTERNOON.

* SNOW ACCUMULATIONS...4 TO 7 INCHES OF SNOWFALL IS LIKELY BY TIME
  THE SNOW TAPERS TO FLURRIES THIS AFTERNOON.

* WIND...NORTHEAST WINDS OF 15 TO 20 MPH WILL GRADUALLY WEAKEN.

* IMPACTS...VISIBILITY WILL FALL TO 1/2 MILE IN SNOW AND BLOWING
  SNOW AND TRAVEL WILL BE HAZARDOUS. TEMPERATURES FALLING TO NEAR
  ZERO AND STRONG WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS
  OF 10 TO 20 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
ALONG WITH THE HAZARDOUS DRIVING CONDITIONS...DANGEROUSLY COLD
WIND CHILLS WILL CREATE A RISK OF FROSTBITE TO EXPOSED SKIN.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 2:18 PM MST, 1 hour 5 minutes earlier.

Area forecast discussion, Feb 7, 2:18 PM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CST MON FEB 7 2011

.DISCUSSION...

.SHORT TERM...WARM AIR ADVECTION IS WELL UNDERWAY ACROSS WRN NEB
AND THE ARCTIC FRONT IS NEAR KONL-KVTN. THE RUC INDICATED
SIGNIFICANT SNOWFALL ALONG THE ARCTIC FRONT THIS AFTERNOON AND IT
DROPS THIS SNOW SLOWLY SOUTH TONIGHT. BANDED SNOW IS EXPECTED TO
DEVELOP ACROSS WY THIS AFTN AND THIS SHOULD PUSH INTO WESTERN
NEBRASKA THIS EVENING. THE GFS AND NAM ARE FASTER THAN GEM...ECMWF
AND RUC. ALL FIVE OF THESE MODELS WERE USED FOR QPF. A 14 TO 1
SNOW WATER RATIO YIELDED UP TO 6 INCHES OF SNOW TODAY THROUGH
TUESDAY NIGHT WITH HIGHEST AMOUNTS ACROSS GARDEN AND DEUEL
COUNTIES...LESSER AMOUNTS NORTH EAST AND SOUTH.

THE WINTER WEATHER ADVISORY APPEARS TO BE ON TRACK. ADJUSTMENTS
WERE MADE TO THE BEGIN AND END TIMES ACCORDING TO THE LATEST
MODEL DATA. THE MORE NORTHERN AND SLOWER RUC COULD BE A PROBLEM
FOR THE SNOWFALL FORECAST BUT THAT SOLN SHOWS THE BEST SNOW
CUTTING OUT AFTER MIDNIGHT TONIGHT. THE HRRR IS FASTER THAN RUC
AND BUT BOTH MODELS INDICATE BANDS OF MODERATE TO PERHAPS HEAVY
SNOW DEVELOPING TONIGHT NORTH AND WEST...MOVING QUICKLY SOUTH AND
EAST. THE AREA TO WATCH FOR A POSSIBLE WINTER STORM UPGRADE WOULD
BE THE SRN NEB PANHANDLE WHERE EASTWARD MOVING SNOW BANDS WILL
COLLIDE WITH THE FRONTOGENETICALLY FORCED BAND OF SNOW FORMING
ACROSS NCNTL NEB. THE 18Z NAM INDICATED 6 TO 10 INCHES OF SNOW
DURING THE NEXT 24 HRS WITH THIS SENARIO.

EAST WINDS INCREASE TO 15 TO 25 MPH AND BECOME NORTH AND
NORTHEAST TUESDAY. GUSTS TO 30 MPH ARE EXPECTED TO PRODUCING AREAS
OF BLOWING AND DRIFTING SNOW. ALL MODELS SHOW THE SEEDER FEEDER
PROCESS INTERUPTED ACROSS NCNTL NEB BY NOON TUESDAY AS THE ARCTIC
HIGH DEEPENS. LIGHT SNOW CONTINUES ACROSS SWRN NEB. BY WEDNESDAY
MORNING THE ARCTIC HIGH IS EXPECTED TO BE ANCHORED ACROSS THE WRN
HIGH PLAINS WITH THE FCST AREA ON THE COLD SIDE. WITH LIGHT WINDS
LOWS SHOULD REACH -15F TO -20 SOMETHING WEST...WARMER EAST. WINDS
TURN WEST ON WEDNESDAY AS THE ARCTIC HIGH MOVES INTO THE SRN
PLAINS AND TEMPS SHOULD RISE INTO THE TEENS.

.LONG TERM...THURSDAY THROUGH MONDAY...THE ECMWF...GEM...GFS AND GEF ARE IN
VERY GOOD AGREEMENT. THE DEEP HUDSON BAY LOW FILLS SLIGHTLY...LIFTS
NORTH AND BEGINS TO RETROGRADE WEST ACROSS NRN CANADA. MEANWHILE HEIGHTS
RISE OVER THE CNTL/SRN U.S. WITH A LONG WAVE TROF FORMING OVER THE
NRN PACIFIC. THIS SHOULD SEND WARM AIR THROUGH THE CNTL PLAINS. TEMPS
SHOULD EASILY RISE INTO THE UPPER 40S BY SATURDAY AND SUNDAY. A WEAK
PACIFIC COLD FRONT IS EXPECTED TO DROP THROUGH NEXT MONDAY COOLING
TEMPS SLIGHT BUT STILL ABOVE NORMAL.

&&

.AVIATION...

MAIN CONCERN THROUGH THIS FORECAST PERIOD WAS CEILINGS AND
VISIBILITIES DUE TO SNOWFALL AS A LOW PRESSURE SYSTEM PASSES BY THE
AREA TO THE SOUTH AND WEST...AS WELL AS SOME GUSTY WINDS DURING THE
OVERNIGHT HOURS.

SNOW WILL CONTINUE TO FALL AT KVTN WITH IFR CEILINGS AND
VISIBILITIES THROUGH THE EVENING HOURS. HIGH PRESSURE WILL BE
BUILDING IN FROM THE NORTH OVERNIGHT WITH DRIER AIR ASSOCIATED WITH
IT. THIS DRY AIR SHOULD SCOUR OUT MUCH OF THE MOISTURE...LEADING TO
IMPROVED CONDITIONS TO VFR BY THE EARLY MORNING HOURS ON TUESDAY.
THE SAME TREND IS EXPECTED AT KLBF...HOWEVER A BIT DELAYED WITH
CONDITIONS DROPPING TO IFR THIS EVENING. CONDITIONS SHOULD IMPROVE
TO VFR BY MID MORNING TUESDAY AS THE DRIER AIR MOVES FURTHER
SOUTH...THUS CUTTING OFF ANY SNOWFALL. IN ADDITION...WITH A
TIGHTENING PRESSURE GRADIENT AS THE LOW PASSES...LOOK FOR
EAST/NORTHEAST WINDS TO INCREASE THIS EVENING...ESPECIALLY AT KLBF.
GUSTS AROUND THIS AREA COULD REACH UPWARDS OF 25 TO 30KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY UNTIL 4 PM CST /3 PM MST/ TUESDAY FOR
NEZ056>059-069>071.

WINTER WEATHER ADVISORY UNTIL NOON CST /11 AM MST/ TUESDAY FOR
NEZ004-022>026-035>038-094.

&&

SHORT TERM/EXTENDED...CDC
AVIATION...BROOKS/MM
Hazardous weather outlook, Feb 7, 2:53 PM MST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CST MON FEB 7 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-082200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
353 PM CST MON FEB 7 2011 /253 PM MST MON FEB 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SIGNIFICANT SNOWFALL IS LIKELY IN CENTRAL...SOUTHWEST AND WESTERN
NEBRASKA. A STORM SYSTEM TRACKING SOUTHWARD ON THE WESTERN HIGH
PLAINS WILL BRING WIDESPREAD SNOW ACROSS MUCH OUT THE OUTLOOK
REGION TONIGHT.

WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH TONIGHT. THIS WILL
RESULT IN BLOWING AND DRIFTING SNOW AND BITTERLY COLD WIND CHILL
VALUES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW WILL TAPER OFF TUESDAY MORNING IN NORTHWEST NEBRASKA AND
OVER CENTRAL AND SOUTHWEST NEBRASKA TUESDAY AFTERNOON AND
EVENING. TOTAL ACCUMULATIONS OF THREE TO FIVE INCHES CAN BE
EXPECTED OVER THE AREA SOUTH AND WEST OF A LINE FROM VALENTINE
THROUGH AINSWORTH TO TAYLOR.

BITTERLY COLD WIND CHILL VALUES WILL CONTINUE TUESDAY MORNING.
SOME RELIEF IN THE BITTER COLD IS EXPECTED DURING THE AFTERNOON
ONLY TO RESUME TUESDAY EVENING AND CONTINUE INTO EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:52 AM MSTWinter Weather AdvisoryLBFArthur, Blaine, Chase, Cherry, Custer, Deuel and 12 more36 hr

Nearby

Wind Chill Advisories in Nebraska, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.